Pennsylvania, 2006Flash Flood in Pennsylvania, June 26 to 27, 2006
June 26 to 27, 2006 · NWS CTP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 26, 2:11 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 26, 2:11 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 PM EDT MON JUN 26 2006
.SHORT TERM /TONIGHT/...
NO CHANGES TO FLASH FLOOD WATCHES POSTED FOR THE ENTIRE REGION
THROUGH TUESDAY EVENING. OVERNIGHT SHIFTS MAY CONSIDER EXTENDING
THEM INTO EARLY WEDNESDAY...AT LEAST ACROSS THE EAST.
35 KT SSE LOW LEVEL JET WILL PUSH NORTH ACROSS THE SUSQ VALLEY
TONIGHT. ENHANCED ISENT LIFT/LLVL THETA-E CONVERGENCE AT THE NOSE OF
THIS WIND MAX WILL HELP TO EXPAND THE AREA OF HEAVY SHOWERS AND
EMBEDDED +TSRA HEADED OUR WAY FROM CENTRAL AND NRN VIRGINIA.
FIRST FLASH FLOOD WARNING OF THE AFTERNOON JUST ISSUED FOR ADAMS AND
YORK COUNTIES WHERE LOCALLY 5-7 INCHES OF RAIN FELL SINCE SUNDAY
AFTERNOON.
FURTHER WEST...ALONG AND TO THE WEST OF A LINE FROM KJST TO KUNV AND
KELM...I EXPECT TO SEE SLIGHTLY LESS INTENSE AND RAINFALL RATES WITH
A MORE STRATIFORM APPEARANCE...BASED ON A SOMEWHAT COOLER BOUNDARY
LAYER UNDER EXTENSIVE CLOUDS TODAY.
&&
.LONG TERM /TUESDAY THROUGH MONDAY/...
500 MB TROUGH OVER THE WESTERN GREAT LAKES AND A 595 DM HIGH OFF
OF THE NEW ENGLAND COAST WILL CHANNEL MOISTURE NORTH FROM THE
SOUTHEAST ATLANTIC COAST ON TUESDAY. A WEAK SURFACE LOW PRESSURE
RIDING NORTH THROUGH THE APPALACHIANS WILL HELP FOCUS
PRECIPITATION ALL OVER THE FORECAST AREA. JUICY DEWPOINTS AND DEEP
TROPICAL MOISTURE WILL RESULT IN QPF AMOUNTS ON THE ORDER OF
TWO TO THREE INCHES BY WEDNESDAY MORNING. THE HEAVIEST RAIN WILL
MOVE EAST TO WEST ACROSS THE FORECAST AREA ON TUESDAY AND EXIT THE
EASTERN HALF OF THE AREA BY EARLY WEDNESDAY AFTERNOON. CONDITIONS
OVER THE WESTERN HALF OF THE CWA SHOULD REMAIN DRY FOR THE
MAJORITY OF WEDNESDAY.
THE UPPER TROUGH WILL SLOWLY MIGRATE EAST THROUGH THE WEEKEND.
WITH MORE SCATTERED SHOWERS DEVELOPING IN AFTERNOON HEATING
ASSISTED BY COOL AIR ALOFT.
THE FLOW OVER THE AREA THROUGH THE WEEKEND WILL BE FROM THE
NORTHWEST ALONG THE BACK SIDE OF THE TROUGH WHICH WILL BE A DRIER
FLOW. EXPECT ONLY WIDELY SCATTERED PRECIPITATION THROUGH THE FIRST
HALF OF THE WEEKEND.
&&
.AVIATION...
VFR CEILINGS AND VSBYS WERE PRESENT ACROSS CENTRAL AND EASTERN TAF
SITES THIS AFTERNOON...WITH VFR VSBYS AND MVFR CEILINGS ACROSS THE
NW PENN MTNS.
WIDELY SCT IFR CIGS AND VSBYS IN SHRA/TSRA ACROSS THE SUSQUEHANNA
VALLEY REGION WILL BECOME MORE WIDESPREAD AS THE NOSE OF A 35 TO 40
KT LLVL JET PUSHES NORTH FROM VIRGINIA. CONDITIONS WILL APPROACH LOW
LEVEL WIND SHEAR CRITERIA LATER TONIGHT ACROSS CENTRAL AND EASTERN
TAF SITES WITH THE WIND MAXIMA LOCATED AT 4-5 KFT AGL...ABOVE A
SOUTH TO SOUTHEAST SFC FLOW OF 6-10KT.
WIDESPREAD IFR TO MVFR CIGS AND VSBYS WILL OCCUR LATE TONIGHT
THROUGH AT LEAST THE MID MORNING TUESDAY...WITH POCKETS OF LIFR
CONDITIONS BETWEEN 07-12Z TUESDAY.
.HYDROLOGY...
WIDESPREAD ONE INCH PLUS QPF IS EXPECTED ACROSS MUCH OF THE REGION
BY 12Z TUESDAY...WITH LOCALIZED 4-5 INCH AMOUNTS ONCE AGAIN LIKELY
ACROSS THE SUSQ VALLEY AND PARTS OF SCENT PENN. THE MAIN QPF AXIS
MAY BEGIN TO SHIFT A BIT MORE /60-80KM/ TO THE WEST THIS EVENING
/COMPARED TO SUNDAY INTO THIS MORNING/ TWD THE GRADIENT OF BEST
DIFFERENTIAL HEATING NEAR THE EASTERN EDGE OF THE THICKER CLOUD
COVER.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028-
033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 PM
TUESDAY.
&&
SHORT TERM...LAMBERT
LONG TERM...TYBURSKI
AVIATION...LAMBERT
Hazardous weather outlook, Jun 26, 3:39 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
439 AM EDT MON JUN 26 2006
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-270845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
439 AM EDT MON JUN 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA
TODAY AND TONIGHT.
WIDESPREAD RAINFALL OF 1 TO 3 INCHES IS EXPECTED WITH LOCALLY
HEAVIER AMOUNTS UP TO 4 OR 5 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING FOR
ALL OF CENTRAL PENNSYLVANIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE SEND US YOUR RAINFALL REPORTS...ALONG WITH ANY
FLOODING ALONG STREAMS.
In the hours before
Special weather statement, Jun 26, 11:03 AM EST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1203 PM EDT MON JUN 26 2006
PAZ028-035-036-050-056-057-063-261800-
CUMBERLAND-DAUPHIN-FRANKLIN-FULTON-JUNIATA-PERRY-SNYDER-
1203 PM EDT MON JUN 26 2006
...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT THE
COUNTIES OF CUMBERLAND...DAUPHIN...FRANKLIN...FULTON...JUNIATA...
PERRY AND SNYDER THROUGH 2 PM...
AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM 14 MILES
NORTHWEST OF ENOLA TO 4 MILES NORTH OF CHAMBERSBURG TO 10 MILES
NORTHEAST OF BERKELEY SPRINGS...MOVING NORTHEAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR MILLERSBURG...ELIZABETHVILLE AROUND 1215
PM...PILLOW...BERRYSBURG AROUND 1230 PM...NEWPORT AROUND 1245
PM...WILLOW HILL...MEISERVILLE AROUND 100 PM AND LOYSVILLE AROUND
115 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 177 AND 228...I-81 BETWEEN
MILE MARKERS 3 AND 53.
SOME OF THE STORMS WITHIN THIS LINE WILL MOVE ACROSS THE SAME
AREAS...BRINGING UP TO 2 INCHES OF RAIN IN LESS THAN AN HOUR. THIS
HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. A FLASH FLOOD WARNING MAY BE
REQUIRED THIS AFTERNOON FOR AREAS RECEIVING THIS HEAVY RAIN.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
ALSO...EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
FORECASTER: LAMBERT
Special weather statement, Jun 26, 1:01 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
201 PM EDT MON JUN 26 2006
PAZ056-057-059-063>066-262100-
ADAMS-CUMBERLAND-DAUPHIN-LANCASTER-LEBANON-PERRY-YORK-
201 PM EDT MON JUN 26 2006
...MORE DOWNPOURS HEADING INTO THE REGION...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND HEAVY TROPICAL DOWNPOURS HEADING NORTH OUT OF
MARYLAND. THE RAIN WILL OVERSPREAD THE AREA BETWEEN 230 PM AND 4
PM...WITH SOME AREAS RECEIVING RAINFALL AMOUNTS IN EXCESS OF 1 INCH
PER HOUR.
THE HEAVY RAIN WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA
INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 208 AND
295...I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS
28 AND 97...I-83 BETWEEN MILE MARKERS 2 AND 50...ALL OF I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
209...ROUTE 222...ROUTE 322...ROUTE 322/22...ROUTE 422...STATE ROAD
41...STATE ROAD 94...STATE ROAD 501.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FORECASTER:
LA CORTE
Special weather statement, Jun 26, 3:23 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT MON JUN 26 2006
PAZ051-052-057-262130-
DAUPHIN-MONTOUR-NORTHUMBERLAND-
423 PM EDT MON JUN 26 2006
...A STRONG THUNDERSTORM WILL AFFECT DAUPHIN...MONTOUR AND
NORTHUMBERLAND COUNTIES...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTH OF LINGLESTOWN...MOVING NORTH AT
30 MPH. THE THUNDERSTORM WILL BE NEAR PILLOW AROUND 430 PM...URBAN
AROUND 435 PM...REBUCK AROUND 440 PM...LECK KILL AROUND 445 PM...
TREVORTON...FERNDALE...FERNDALE...SHAMOKIN AROUND 450 PM...FARNSWORTH
AND STONINGTON AROUND 455 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 218 AND 227.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
209...STATE ROAD 61.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
FORECASTER: TYBURSKI
Flash Flood, York
- When
- June 26, 3:30 PM EST to June 27, 1:30 AM EST
- Where
- York County, Delta
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.920, -76.726 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding in Lancaster County. Roads were closed and flooded in Delta, Fawn and Lower Chanceford Townships. In addition, two mudslides occurred. The first was in Lower Chanceford Township near the intersection of Route 372 and Slab Road. The second occurred in Windsor Township on Burkholder Road east of Blacksmith Avenue.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 26, 2006$400,000 · 1 event
- Hail and Damaging Winds in Georgia, June 26, 2006$178,000 · 1 in hail · 6 events
- Flash Flood in North Carolina, June 26, 2006$200,000 · 1 event
- Flash Flood in Ohio, June 26, 2006$150,000 · 1 event
- Flash Flooding in Virginia, June 26, 2006$75,000 · 2 events
- Flash Flood in Virginia, June 26, 2006$75,000 · 1 event
- Flash Flood in New York, June 26 to 27, 20061 injured · $40,000 · 1 event
- Flash Flood in South Carolina, June 26, 2006$50,000 · 1 event
- Flash Flood in New York, June 26, 2006$50,000 · 1 event
- Tornado and Hail in Minnesota, June 26, 2006F0 · 28 events
- Flash Flood in Michigan, June 26, 2006$35,000 · 1 event
- Flash Flood in South Carolina, June 26, 2006$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518651.